MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X360MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 32250360S
Health Effect - Clinical Code Pain (1994)
Date of Event 02/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Remains implanted.
 
Event or Problem Description
In (b)(6) 2016, the patient was unable to get out of the chair because of unexpected pain.But this was not preceded by an accident or trauma and nothing unusual had happened.The orthopedist then performed another control x-ray.Here you can see in height of the screw that the implanted gamma nail is broken.The bone around the fracture appears completely intact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event of nail breakage was confirmed on provided x-rays.Review of the device history records revealed no discrepancies.The device in question was documented as faultless prior to distribution.As to missing item it could not be determined in what way the nail had broken nor if the nail had been damaged intra-operatively.General aspects from technical point of view: a nail will be subject of a (fatigue) fracture if the stresses on the implant are too high or not considerably reduced during the period of implantation.The affected implant is designed to withstand the normal loads during the implantation period, i.E.The implant must neither be exposed to peak loads nor to continuous stresses.Another prerequisite for a successful supply is undisturbed, normal bone healing.This state must be achieved within a medically recognized period (confirmed by scientific analysis about 6 months) in such way, that the bone strength allows significantly increasing discharge of the time-fixed implant material.In case that such a situation does not occur, exceeding of the fatigue strength is to be expected and thus quite predictable complications.Material damage, even if unintentional, will reduce the implant¿s durability in such a way that a breakage must be expected.Potential causes for events resp.Warnings regarding nail breakage are listed in the labelling.Medical assessment, based on limited documentation, suggested the nail broke after roughly 9 months due to permanent overload caused by missing bone consolidation potentially contributed by non-anatomical reduction.Thus, the cause of the event was classified as patient related potentially contributed by the user.Review of complaint history, capa databases and risk analysis did not identify any conspicuity.The review of the risk assessment for the failure mode indicated the issue was addressed adequately.There are no actions in place related to the reported event for the subject product.With available information a deficiency of the device was not verified.In case further information should become available, we reserve the right to update the investigation and change the root cause.

Brand Name
LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X360MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8002746
Report Number0009610622-2018-01356
Device Sequence Number427585
Product Code HSB
UDI-Device Identifier07613153312772
UDI-Public07613153312772
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2017
Device Catalogue Number32250360S
Device Lot NumberK207202
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR